MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Intraocular Pressure Increased (1937); Eye Pain (4467); Eye Irritation (4803)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, patient weight: unknown/not provided.Section a5, ethnicity: unknown/not provided.Section a6, race: unknown/not provided.Section d6b, if explanted, give date: not applicable as the lens remains implanted.Section h3, device evaluated by manufacturer: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Follow-up was performed to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient¿s right eye.The patient called to get feedback on the iol implanted.She stated that immediately after the surgery she experienced pain that persists to date and she was told that this was due to cornea inflammation and high eye pressure after surgery.She was prescribed eye drops which are still being prescribed and she continues using to date.The name of the eye drops is loteprednol tobramycin.Recently, she was prescribed a low steroid.The patient asked if the iol was the cause of eye issues, noting that prior to surgery there were no eye problems or health issues except for occasional dry eye that did not require treatment.She had a rayner iol (non-jnj product) implanted in her left eye first and experienced no issues.She has a johnson and johnson iol in her right eye.This had been her strong eye.She underwent a procedure to release eye pressure one month ago and was prescribed steroid drops.Reportedly, the eye drops had been discontinued (b)(6) 2026.The patient reports no visual problems but cannot accurately assess vision quality due to irritation in the right eye.She was informed by her surgeon and a second opinion doctor that irritation is likely caused by an external factor rather than the lens.She was told that the lens, her retina and optic nerve look good.The patient inquires whether cornea inflammation and high eye pressure have been reported by others and wonders if she might be among a small group of people unable to tolerate the lens.Jnj advised the patient to consult her doctor.The patient has a doctor¿s appointment and plans on updating jnj on the treatment plan.No further information was provided.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25494324
Report Number3012236936-2026-000172
Device Sequence Number10525369
Product Code HQL
UDI-Device Identifier05050474731769
UDI-Public(01)05050474731769(17)280722
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale